Is Suboxone treatment a fit for you?
Find it now

What are signs that my Suboxone dose is too low?

Signs that your buprenorphine/naloxone (Suboxone) dose is too low may depend on the reason you are taking Suboxone. If you are taking Suboxone for chronic pain and do not take other opioids, you may need to increase the dose simply because your pain is not well controlled. A standard low dose for Suboxone for chronic pain is as low as 2 mg three times a day, but some people may require higher doses. Suboxone given for chronic pain is usually dosed three times a day.  

For opioid use disorder, your Suboxone dose may be too low if you experience symptoms of withdrawal. Some common symptoms of withdrawal are a craving/desire to take opioid medications, anxiety, tremors, sweating, nausea/vomiting, abdominal cramping, and diarrhea.

Elena Hill, MD, MPH

Elena Hill, MD; MPH received her MD and Masters of Public Health degrees at Tufts Medical School and completed her family medicine residency at Boston Medical Center. She is currently an attending physician at Bronxcare Health Systems in the Bronx, NY where she works as a primary care physician as well as part time in pain management and integrated health. Her clinical interests include underserved health care, chronic pain and integrated/alternative health.

Is Suboxone treatment a fit for you?

Contact us directly to speak with a specialist.

Elena Hill, MD, MPH

Elena Hill, MD; MPH received her MD and Masters of Public Health degrees at Tufts Medical School and completed her family medicine residency at Boston Medical Center. She is currently an attending physician at Bronxcare Health Systems in the Bronx, NY where she works as a primary care physician as well as part time in pain management and integrated health. Her clinical interests include underserved health care, chronic pain and integrated/alternative health.

More popular Suboxone questions

Bicycle Health Online Suboxone Doctors

Safe, confidential, & affordable treatment for opioid use disorder.